MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent cardiac ablation procedure for atrial fibrillation (afib) with a smartablate¿ system irrigation pump (us) and suffered air embolism requiring medication.It was reported that following an atrial fibrillation case, st-segment elevation was noticed.The caller reported that after completing an ablation, the physician performed a "fast flush" through the thermocool® smart touch® sf bi-directional navigation catheter, along the left posterior wall, to cool down the tissue.The caller reported that they had advised the physician of off-label use for the fast flush setting, and the physician had proceeded with the fast flush.The flow rate of the fast flush was unknown by the caller.Caller reported that while actively pacing, st elevation in the patient was noticed, and there was a drop in blood pressure on the patient afterwards.The caller then reported that while visualizing on the ultrasound system with the ice catheter, it was confirmed that there were small air bubbles inside the patient's aorta.While visualizing via ultrasound, it was also confirmed that no effusion were present.Caller reported that the medical intervention provided was by the anesthesiologist, and medication was administered to the patient to treat their blood pressure.The caller did not have any further details regarding the medical intervention.Caller reported the physician does not believe any biosense webster products were the cause of the issue.The patient was reported to be in stable condition.No preface sheath was used.The irrigation was stopped in order to fast flush through the catheter.The smartablate generator gave ¿low fluid¿ error.The event was discovered after the use of the pump during the use of the ice catheter.The physician thinks some micro bubbles got through the pump during the fast flush.He is aware he loses the bubble sensor while flushing.No surgical intervention was required.The patient improved quickly but, stayed in the hospital to be monitored.The bubbles were not detected because while using the fast flush feature the sensor is disabled.Once the flush was stopped a bubble error was shown by the pump.The st-segment elevation and hypotensive episode was most probably symptom of the air embolism.
 
Additional Manufacturer Narrative
It was reported that a patient underwent cardiac ablation procedure for atrial fibrillation (afib) with a smartablate¿ system irrigation pump (us) and suffered air embolism requiring medication.The event was discovered after the use of the pump during the use of the ice catheter.The physician thinks some micro bubbles got through the pump during the fast flush.He is aware he loses the bubble sensor while flushing.The device evaluation details: the device evaluation has been completed.No failure was found with the carto 3 system and the carto 3 system is performing to specs.A manufacturing record evaluation was performed for the finished unit, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 11/18/2020, it was discovered that there was incorrect reference to a carto 3 system was made in section h10.Addnl.Manf.Narrative/corrctve data of the 3500a follow up # 1.The incorrect statement is: the device evaluation has been completed.No failure was found with the carto 3 system and the carto 3 system is performing to specs.Correct statement is: the device evaluation has been completed.No failure was found with the smartablate¿ system irrigation pump (us) and the smartablate¿ system irrigation pump (us) is performing to specs.Incorrect reference: manufacturer's ref.# pc-(b)(4).Correct reference: importer's ref # pc-(b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.

Brand Name
SMARTABLATE SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 72
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key10821045
Report Number2029046-2020-20006
Device Sequence Number3267338
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/14/2020
Device Age1 YR
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/17/2020
11/17/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date11/18/2020
11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICE CATHETER; SMARTABLATE GENERATOR KIT-US; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;